Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 4, 2016, 12:21 AM EDT for Craven County, Jones County, Lenoir County, North Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2016, 12:21 AM EDT (04:21 UTC)
- Expired
- May 4, 2016, 12:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craven County, NC, Jones County, NC, Lenoir County, NC
The radar
The Morehead City radar (KMHX), 80 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 12:30 AM EDT | HAIL 1 | Southwood, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.6
The text
As transmitted.
248
WUUS52 KMHX 040421
SVRMHX
NCC049-103-107-040445-
/O.NEW.KMHX.SV.W.0022.160504T0421Z-160504T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1221 AM EDT WED MAY 4 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LENOIR COUNTY IN EASTERN NORTH CAROLINA...
WEST CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
NORTH CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 1245 AM EDT
* AT 1220 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
SOUTHWEST OF KINSTON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KINSTON...GRIFTON AND DOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3538 7746 3512 7733 3509 7771 3522 7777
TIME...MOT...LOC 0420Z 253DEG 28KT 3517 7771
HAIL...1.00IN
WIND...60MPH
$$
DAG1 follow-up statement
525
WWUS52 KMHX 040430
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1230 AM EDT WED MAY 4 2016
NCC049-103-107-040445-
/O.CON.KMHX.SV.W.0022.000000T0000Z-160504T0445Z/
LENOIR NC-CRAVEN NC-JONES NC-
1230 AM EDT WED MAY 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR EAST CENTRAL LENOIR...WEST CENTRAL CRAVEN AND NORTH CENTRAL JONES
COUNTIES...
AT 1230 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KINSTON...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KINSTON AND DOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3525 7739 3515 7735 3514 7761 3524 7764
3535 7744
TIME...MOT...LOC 0430Z 253DEG 36KT 3520 7757
HAIL...1.00IN
WIND...60MPH
$$
DAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 10:00 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 3, 10:00 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1000 PM EDT TUE MAY 3 2016 .SYNOPSIS... A COLD FRONT WILL GRADUALLY DROP SOUTHEAST INTO THE AREA LATE TONIGHT THEN SLOWLY SLIDE OFFSHORE WEDNESDAY. LOW PRESSURE WILL DEVELOP ON THE FRONT WEDNESDAY AND REMAIN OVER THE SOUTHEAST COAST THROUGH FRIDAY. THE LOW WILL FINALLY MOVE NORTHEAST AWAY FROM THE REGION OVER THE WEEKEND AS HIGH PRESSURE BUILDS SOUTH OF THE AREA. A WEAK COLD FRONT WILL APPROACH FROM THE NORTH SUNDAY INTO MONDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 10 PM TUE...SCT TSRA...A FEW SVR...HAVE MOVED THRU THE COASTAL PLAIN AND HAVE WEAKENED A BIT PAST HOUR AS GET CLOSER TO COAST. SVR THUNDERSTORM WATCH WILL CONT FOR ANOTHER HOUR OR SO HOWEVER GIVEN SLOW WEAKENING TREND SEEN PAST HR AND SLOWLY DIMINISHING INSTAB EXPECT THREAT OF SEVERE IS LOWERING. WILL CONT CHC POPS OVERNIGHT AS MDLS SHOW SOME INCREASE IN MOISTURE AND QPF ALONG CST LATE AHEAD OF APPROACHING FRONT. EXPECTING LOWS IN THE LOWER TO MIDDLE 60S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... AS OF 330 PM TUE...LOOKS LIKE THE SURFACE COLD FRONT WILL STALL OVER EASTERN NC AND WEAKEN WEDNESDAY WITH A WEAK AREA OF LOW PRESSURE FORMING ALONG IT. DIVERGENT MODEL SOLUTIONS MAKE FOR A TRICKY FORECAST BUT CONSENSUS OF GUIDANCE SUGGESTS A PLUME OF MOISTURE STREAKING NORTHEAST ACROSS THE AREA DURING THE MORNING THROUGH EARLY AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS. WILL INCREASE POPS TO 40-50% COAST AND 30-40% INLAND. THE MODELS INDICATE DRYING OF THE COLUMN THROUGHOUT THE AFTERNOON WHICH SHOULD LEAD TO DECREASING CHANCES OF PRECIPITATION. WILL STILL HOLD ON TO CHANCE POPS THOUGH DUE TO UNSTABLE CONDITIONS WITH LI VALUES -3 TO -5 EXPECTED. WILL FORECAST HIGHS IN THE MID TO UPPER 70S (LOWER 70S OUTER BANKS). && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... AS OF 330 PM TUESDAY... AN OMEGA BLOCK PATTERN WILL DEVELOP FOR THE FIRST HALF OF THE LONG TERM AS AN UPPER LEVEL CLOSED LOW DROPS SOUTH INTO THE MID-ATLANTIC REGION THURSDAY AND BECOMES ANCHORED THROUGH EARLY SATURDAY BEFORE SLOWLY SHIFTING OUT TO SEA BY THE BEGINNING OF NEXT WEEK. GIVEN THIS SYNOPTIC PATTERN, FEEL UNSETTLED WEATHER WILL CONTINUE THROUGH FRIDAY WITH EVENTUAL CLEARING THROUGH THE WEEKEND. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT: AS THE FIRST WAVE OF LOW PRESSURE EXITS THE REGION WEDNESDAY NIGHT, EXPECT A BRIEF REPRIEVE IN SHOWERS OVERNIGHT. HOWEVER, A SFC LOW WILL BE ON ITS HEELS FROM THE NORTHWEST AS THE MAIN UPPER LEVEL TROUGH PIVOTS TOWARD THE MID- ATLANTIC. THIS WILL MEAN SHOWERS (SCHC THUNDERSTORMS THUR AFTERNOON) THROUGH THIS PERIOD. THE SFC LOW WILL EVENTUALLY MOVE OFFSHORE THURSDAY NIGHT AND OFF THE MID-ATLANTIC COAST DURING THE DAY FRIDAY. MID LEVEL DRYING WILL INCREASE FRIDAY NIGHT HELPING TO TAPER OFF PRECIPITATION. EXPECT HIGH TEMPERATURES TO BE AROUND 70 AND LOWS IN THE LOWER 50S INLAND TO MID 50S ALONG THE OBX. SATURDAY THROUGH SUNDAY: AS THE MAIN UPPER LEVEL TROUGH PIVOTS THROUGH EASTERN NC SATURDAY AFTERNOON, EXPECT SUBSIDENCE FLOW BEHIND THE DEPARTING LOW TO HELP CREATE SOME BREAKS IN CLOUD COVER AND TEMPS TO WARM UP A BIT, INTO THE MID 70S INLAND TO AROUND 70 ALONG THE OBX. A BACKDOOR COLD FRONT WILL APPROACH SUNDAY USHERING IN RETURN FLOW TO THE AREA. THIS WILL WARM TEMPERATURE INTO THE MID 80S INLAND TO THE MID 70S ALONG THE OBX. SUNDAY NIGHT THROUGH TUESDAY: A BACKDOOR COLD FRONT WILL MOVE THROUGH, POSSIBLY BECOMING HUNG UP ACROSS OR JUST SOUTH OF THE AREA. WHILE IT LOOKS LIKE THERE COULD BE A FEW SHOWERS IN THE VICINITY OF THIS FRONT, THE OVERALL MOISTURE ASSOCIATED WITH THIS BOUNDARY LOOKS FAIRLY DRY, SO HAVE KEPT OUT SCHC POP FOR NOW. MAY NEED TO INCLUDE IT IF UPPER LEVEL MOISTURE LOOKS TO INCREASE. GIVEN SUCH LIGHT FLOW WITH HIGH PRESSURE TRYING TO BUILD IN, EXPECT TEMPERATURE TO BE A DEGREE OR TWO COOLER THAN THAT OBSERVED SUNDAY. RETURN FLOW SLOWLY DEVELOPS MONDAY NIGHT INTO TUESDAY AS ANOTHER SYSTEM APPROACHES FROM THE WEST. THIS WILL ALLOW HIGH TEMPS TUESDAY TO REBOUND INTO THE MID 80S INLAND TO MID 70S ALONG THE OBX. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... SHORT TERM /THROUGH WEDNESDAY AFTERNOON/... AS OF 630 PM TUESDAY...MAINLY VFR THRU THE EVENING. THERE WILL BE SCT STRONG CONVECTION CROSSING RESULTING IN POSS BRIEF MVFR/IFR ALONG WITH THREAT OF GUSTY WINDS/HAIL. LATER TONIGHT WITH LOW LVLS NEARLY SATURATED EXPECT PD OF IFR OR WORSE IN STRATUS AND POSS SOME FOG AS WINDS GO LIGHT. IFR SHLD GRAD TRANSITION THRU MVFR WED MORN WITH MAINLY VFR LATE MORN THRU AFTN. WILL AGAIN HAVE THREAT OF SCT SHRA/TSRA WED THAT COULD BRIEFLY LOWER FLIGHT CATEGORIES. LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 330 PM TUESDAY...AN ACTIVE WEATHER PATTERN FROM WEDNESDAY NIGHT THROUGH FRIDAY NIGHT AS AN UPPER LEVEL CLOSED LOW PIVOTS THROUGH THE AREA WITH A SERIES OF SFC FLOWS CROSSING THE AREA. THE MOST POTENT BEING THURSDAY NIGHT INTO EARLY FRIDAY. EXPECT REDUCED VSBYS/CIGS EARLY THURSDAY AND OVERNIGHT THURSDAY INTO FRIDAY WITH PLENTY OF MOISTURE AT THE LOW LEVEL. NOT TO MENTION REDUCED VSBYS ASSOCIATED WITH ANY HEAVIER SHOWERS/THUNDERSTORMS. CONDITIONS IMPROVE SATURDAY INTO SUNDAY. A BACKDOOR FRONT WILL APPROACHING SUNDAY WITH INCREASED RETURN FLOW DEVELOPING. && .MARINE... SHORT TERM /THROUGH WEDNESDAY/... AS OF 10 PM TUESDAY...WINDS DIMINISHING OVER CENTRAL WATERS SO WILL DROP SCA. OTHERWISE NO CHANGES PLANNED. PREV DISC...SMALL CRAFT ADVISORY CONDITIONS HAVE REALLY NOT DEVELOPED TODAY BUT THE NWPS AND ESPECIALLY THE WAVEWATCH WAVE MODELS INDICATE 6 FT SEAS DEVELOPING OVER THE OUTER CENTRAL WATERS SO WILL CONTINUE THE ADVISORY BUT END IT AT 8 PM WHEN THE WAVEWATCH MODEL HAS SEAS SUBSIDING BELOW 6 FT. EXPECT SOUTHWEST WINDS TO CONTINUE 10-20 KT THROUGH WEDNESDAY WITH THE FLOW BECOMING NORTHERLY AROUND 10 KT NORTH OF OREGON INLET AND THE ALBEMARLE SOUND LATE IN THE DAY. SEAS WILL RUN 3 TO 5 FT OUTER WATERS AND 2 TO 4 FT NEARSHORE THROUGH WEDNESDAY. LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 330 PM TUESDAY...AN ACTIVE WEATHER PATTERN WEDNESDAY NIGHT THROUGH EARLY SATURDAY AS AN UPPER LEVEL LOW PIVOTS THROUGH WITH A SERIES OF SFC LOWS CROSSING THE AREA. THIS WILL MEAN SHOWERS THROUGH THIS PERIOD WITH IMPROVING WEATHER THROUGH THE WEEKEND. FLOW WILL BE GENERALLY LIGHT THROUGH MUCH OF THE PERIOD. LIGHT AND VARIABLE WINDS THURSDAY AS THE SFC LOW TRAVERSES THE AREA. THE LOW EVENTUALLY MOVES OFF THE NORTHEAST COAST WITH NORTHWEST FLOWS BEHIND IT FRIDAY INTO SATURDAY. RETURN FLOW DEVELOPS ON SUNDAY AHEAD OF THE BACKDOOR COLD FRONT. SEAS 3 TO 5 FOOT SEAS THROUGH FRIDAY WITH SEAS SUBSIDING SATURDAY 2 TO 3 FEET. SEAS BUILD BACK SUNDAY, 3 TO 5 FEET. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JME NEAR TERM...RF SHORT TERM...JME LONG TERM...LEP AVIATION...RF/LEP MARINE...RF/JME/LEP
Hazardous weather outlook, May 3, 11:02 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1102 PM EDT TUE MAY 3 2016 NCZ029-044>047-079>081-090>095-098-103-104-050315- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 1102 PM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 3, 10:39 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1039 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL WINTERVILLE 35.53N 77.40W
05/03/2016 E0.75 INCH PITT NC SOCIAL MEDIA
PUBLIC REPORTED DIME SIZE HAIL IN WINTERVILLE...
RELAYED THROUGH TWITTER.
&&
EVENT NUMBER MHX1600202
DAGSpecial weather statement, May 3, 10:42 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1042 PM EDT TUE MAY 3 2016
NCZ046-081-040315-
TYRRELL-MAINLAND HYDE-
1042 PM EDT TUE MAY 3 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN TYRRELL
AND MAINLAND HYDE COUNTIES...
AT 1041 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES EAST OF BELHAVEN TO NEAR SWAN
QUARTER FERRY TERMINAL. MOVEMENT WAS EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE... FAIRFIELD...SWINDELL FORK...GULL
ROCK...ENGELHARD...AND SWAN QUARTER FERRY TERMINAL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3530 7602 3531 7646 3540 7645 3555 7648
3568 7604 3552 7583
TIME...MOT...LOC 0241Z 255DEG 38KT 3552 7643 3542 7638 3533 7644
DAGLocal storm report, May 3, 11:14 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1114 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST FOUNTAIN 35.67N 77.64W
05/03/2016 E60 MPH PITT NC SOCIAL MEDIA
PUBLIC REPORTED ESTIMATED WIND GUSTS TO 60 MPH WITH
DIME SIZED HAIL NEAR FOUNTAIN ALONG THE WILSON/PITT
COUNTY BORDER. REPORT RELAYED THROUGH FACEBOOK.
&&
EVENT NUMBER MHX1600203
DAGSpecial weather statement, May 3, 11:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1131 PM EDT TUE MAY 3 2016
NCZ044-079-091-092-040415-
JONES-GREENE-PITT-LENOIR-
1131 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT LENOIR...NORTHWESTERN JONES...
SOUTHERN GREENE AND SOUTH CENTRAL PITT COUNTIES...
AT 1131 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LA GRANGE...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KINSTON...LA GRANGE...SNOW HILL...KINSTON REGIONAL JETPORT AND
HOOKERTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3534 7782 3538 7780 3540 7780 3543 7783
3549 7782 3549 7746 3518 7748 3520 7783
TIME...MOT...LOC 0331Z 273DEG 25KT 3535 7778
DAGSpecial weather statement, May 4, 12:06 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1206 AM EDT WED MAY 4 2016
NCZ090-091-040430-
DUPLIN-LENOIR-
1206 AM EDT WED MAY 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUPLIN AND LENOIR
COUNTIES...
AT 1205 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
MOUNT OLIVE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KINSTON...LA GRANGE AND KINSTON REGIONAL JETPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3518 7798 3517 7797 3517 7793 3515 7789
3516 7789 3518 7783 3531 7783 3537 7770
3535 7768 3535 7764 3538 7761 3537 7759
3542 7752 3526 7742 3523 7747 3524 7752
3516 7751 3504 7794 3519 7804
TIME...MOT...LOC 0405Z 243DEG 37KT 3516 7791
TLLocal storm report, May 4, 12:14 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1214 AM EDT WED MAY 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL 2 NE DOVER 35.24N 77.41W
05/04/2016 M0.88 INCH CRAVEN NC SPOTTER
HAIL WAS MEASURED DIME TO NICKEL SIZE
&&
EVENT NUMBER MHX1600204
TLThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:06 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Greene, Lenoir, Pitt | 24 min |
| May 3, 8:14 PM EDT | Special Weather Statement | MHX | Pitt | 31 min |
| May 3, 8:29 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Lenoir, Pitt | 46 min |
| May 3, 8:37 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Lenoir, Pitt | 23 min |
| May 3, 8:56 PM EDT | Special Weather Statement | MHX | Duplin | 34 min |
| May 3, 8:58 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 32 min |
| May 3, 9:14 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 16 min |
| May 3, 9:51 PM EDT | Special Weather Statement | MHX | Beaufort | 39 min |
| May 3, 10:42 PM EDT | Special Weather Statement | MHX | Hyde | 33 min |
| May 3, 11:31 PM EDT | Special Weather Statement | MHX | Greene, Lenoir | 44 min |
| May 3, 11:48 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones | 42 min |
| May 4, 12:06 AM EDT | Special Weather Statement | MHX | Lenoir | 24 min |
| May 4, 12:22 AM EDT | Special Weather Statement | MHX | Beaufort | 38 min |
| May 4, 12:43 AM EDT | Special Weather Statement | MHX | Craven | 32 min |
| May 4, 10:39 AM EDT | Special Marine Warning | MHX | 66 min | |
| May 4, 11:24 AM EDT | Special Marine Warning | MHX | 66 min | |
| May 4, 11:26 AM EDT | Special Weather Statement | MHX | Dare | 34 min |
| May 4, 11:35 AM EDT | Special Marine Warning | MHX | 55 min | |
| May 4, 3:47 PM EDT | Special Weather Statement | MHX | Carteret | 28 min |
| May 4, 3:52 PM EDT | Special Marine Warning | MHX | 53 min | |
| May 4, 4:07 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Pamlico | 23 min |
| May 4, 4:29 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 31 min |
| May 4, 4:41 PM EDT | Special Marine Warning | MHX | 64 min | |
| May 4, 5:12 PM EDT | Special Weather Statement | MHX | Hyde | 33 min |
| May 4, 5:56 PM EDT | Special Weather Statement | MHX | Hyde | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.